Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 16, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Oct 12, 2007, 12:27 PM PDT for Imperial County, Riverside County, San Bernardino County, California. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2007, 12:27 PM PDT (19:27 UTC)
- Expired
- Oct 12, 2007, 8:33 PM PDT
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 121927 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1227 PM MST FRI OCT 12 2007 CAZ230-232-130500- /O.NEW.KPSR.FW.W.0016.071012T1927Z-071013T0500Z/ CALIFORNIA FIRE WEATHER ZONE 230 JOSHUA TREE NATIONAL PARK- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 1227 PM PDT FRI OCT 12 2007 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR SOUTHEAST CALIFORNIA DUE TO STRONG WESTERLY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR SOUTHEAST CALIFORNIA...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING DUE TO STRONG WESTERLY WINDS AND LOW RELATIVE HUMIDITY. A STRONG LOW PRESSURE SYSTEM ALONG THE CALIFORNIA COAST WILL MOVE INTO THE REGION TONIGHT THROUGH SATURDAY MORNING. STRONG WESTERLY WINDS AHEAD OF THIS SYSTEM WITH GUSTS FROM 35 TO 40 MPH WILL PERSIST THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHEAST CALIFORNIA... ESPECIALLY WEST OF THE IMPERIAL VALLEY AND ACROSS JOSHUA TREE NATIONAL PARK. THE WINDS...COMBINED WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ P ROGERS
1 follow-up statement
000 WWUS85 KPSR 130333 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 833 PM MST FRI OCT 12 2007 CAZ230-232-130445- /O.CAN.KPSR.FW.W.0016.000000T0000Z-071013T0500Z/ CALIFORNIA FIRE WEATHER ZONE 230 JOSHUA TREE NATIONAL PARK- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 833 PM PDT FRI OCT 12 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE RED FLAG WARNING...WHICH HAD BEEN IN EFFECT FOR SOUTHEAST CALIFORNIA DUE TO STRONG WEST WINDS AND LOW RELATIVE HUMIDITY. AT 8 PM...RELATIVE HUMIDITY VALUES ACROSS SOUTHEAST CALIFORNIA HAD RECOVERED SIGNIFICANTLY AND WERE WELL ABOVE 15 PERCENT IN MOST PLACES...LOST HORSE WAS 43 PERCENT AND EL CENTRO WAS 31 PERCENT. WIND SPEEDS WERE HIGHLY VARIABLE ACROSS SOUTHEAST CALIFORNIA...RANGING FROM LESS THAN 15 MPH AT RICE VALLEY...TO FISH CREEK MOUNTAIN WHERE GUSTS TO 44 OCCURRED AT 8 PM. THUS...DESPITE SOME LOCALES WHERE WIND SPEEDS WERE AT RED FLAG WARNING LEVELS...THE HIGH HUMIDITIES EXPECTED FOR THE REST OF THE NIGHT ALLOW THE RED FLAG WARNING TO BE CANCELLED. $$ CB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 12, 11:15 AM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Oct 12, 11:15 AM PDT, 1 hour 12 minutes before
AZZ020>028-CAZ030>033-130000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1115 AM MST FRI OCT 12 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE DESERT SOUTHWEST LATE TODAY...THEN MOVE ACROSS THE AREA ON SATURDAY. THIS SYSTEM...ALONG WITH ITS DRY COLD FRONT...WILL RESULT IN BREEZY TO WINDY CONDITIONS LATE TODAY THROUGH SATURDAY...AND WILL USHER IN MUCH COOLER TEMPERATURES FOR THIS WEEKEND. HIGH PRESSURE WILL BUILD BACK INTO THE AREA MONDAY...WITH ANOTHER WEAKER...BUT DRY COLD FRONT EXPECTED ON TUESDAY OR WEDNESDAY. && .SHORT TERM... TODAY THROUGH SUNDAY... UPPER TROUGH CONTINUING TO DIG TOWARDS THE DESERT SW THIS MORNING AS VIEWED FROM THE WV PERSPECTIVE. UPPER LEVEL JET CUTS ACROSS SE AZ AHEAD OF TROUGH THIS MORNING...WHILE ANOTHER JET STREAK APPEARS TO BE POISED TO MOVE THRU SRN CA LATER TODAY AND INTO AZ TONIGHT. WINDS ARE ALREADY BEGINNING TO PICK UP OUT IN PARTS OF SE CA ZONES...WITH 31KTS CLOCKED AT THE EL CENTRO NAVAL AIR STATION AT 17Z. MID SHIFT DECIDED TO ISSUE A WIND ADVISORY OUT IN SE CA ZONES AND NOT START IT UNTIL 22Z. WILL KEEP A CLOSE EYE ON THE POSSIBLE NEED TO ADJUST THE START TIME OF THE NPW. ALSO...MODELS WOULD SUGGEST THAT WINDS WILL BEGIN TAPERING OFF LATE TONIGHT...WHICH WOULD MEAN WE MAY HAVE ADVISORY OUT FOR TOO LONG...CURRENTLY NOON SATURDAY. WILL EVALUATE THIS FURTHER WITH MORE DATA IN HAND BEFORE DECIDING TO CLIP BACK THE ENDING TIME. OTHERWISE...THIS SYSTEM IS A DRY ONE FOR THE PHX CWA...TOO BAD BECAUSE DYNAMICS ARE PRETTY IMPRESSIVE. WINDS WILL BE DECREASING ON SATURDAY...WITH MUCH LESS WIND ANTICIPATED ON SUNDAY AS TROUGH PUSHES OFF TO THE EAST. TEMPS WILL OBVIOUSLY BE MUCH COOLER ON SATURDAY...WITH LITTLE REBOUND ON TAP SUNDAY...EXCEPT PERHAPS A FEW DEGREES OUT IN WRN CWA. EVERYTHING APPEARS TO BE WELL IN HAND IN CURRENT FORECASTS...NO UPDATES. && .LONG TERM... SUNDAY NIGHT THROUGH THURSDAY... DRY AND MILD CONDITIONS LIKELY FOR THE EXTENDED PERIOD...WITH MODELS KEEPING THE PRECIP ASSOCIATED WITH THE PACIFIC SYSTEMS WELL TO OUR NORTH. LATEST GFS IS SHOWING A MORE PROGRESSIVE...AND DRIER PATTERN ACROSS OUR CWA COMPARED TO YESTERDAYS RUN. ECMWF HOWEVER HAS A MUCH MORE AMPLIFIED SOLUTION WITH THE SHORT WAVE THAT SWEEPS ACROSS CALIFORNIA AND ARIZONA TUESDAY AND WEDNESDAY. WILL TREND FORECASTS MORE IN LINE WITH GFS...WITH TEMPERATURES CHANGING ONLY SLIGHTLY EACH DAY. COLD FRONT WILL BE MORE OF A WIND EVENT FOR SOUTH-CENTRAL ARIZONA...IN FACT GFS SHOWS JET CORE WINDS OVER 100 KTS ACROSS NORTHERN ARIZONA BY NEXT WEDNESDAY. LOOK FOR BREEZY CONDITIONS DEVELOPING OVER WESTERN ZONES...AND SPREADING INTO THE PHOENIX AREA LATER IN THE DAY. && .AVIATION... OCTOBER 12 1815 UTC (OCTOBER 12 1115 MST) DRY PACIFIC LOW PRESSURE SYSTEM WILL PUSH ACROSS THE REGION TODAY AND SATURDAY. MAIN IMPACTS WILL BE STRONG WINDS FOR WESTERN TAF SITES...WITH CLOUD COVER MAINLY LIMITED TO PERIODS OF SCT-BKN CIRRUS. FOR KPHX/KIWA AND VALLEY AIRFIELDS...SOUTH-SOUTHEASTERLY FLOW LATE THIS MORNING AND EARLY AFTERNOON WILL SHIFT TO THE WEST-SOUTHWEST NO LATER THAN 21-22 UTC...AND REMAIN FROM THE WEST THROUGH MUCH OF THE EVENING. UNCERTAINTY EXISTS CONCERNING THE EXTENT TO WHICH EASTERLY DRAINAGE FLOW WILL OCCUR SATURDAY MORNING...BUT FOR NOW...LOOKS LIKE THERE WILL BE SEVERAL HOURS OF LIGHT EASTERLY WINDS BEGINNING AT 08-10 UTC. BREEZY CONDITIONS WILL QUICKLY RETURN FROM THE WEST-SOUTHWEST LATE SATURDAY MORNING. FOR KBLH/KIPL/KYUM...BREEZY TO WINDY WESTERLY WINDS WITH GUSTS NEAR 25 TO 30 KTS WILL CONTINUE OVER THE NEXT 24 HOURS. EXPECT THE STRONGEST WINDS TO OCCUR AT KIPL...WITH THE POTENTIAL FOR PERIODS OF REDUCED VISIBILITY DUE TO BLOWING DUST. DUE TO TIMING UNCERTAINTIES...DID NOT MENTION LOW VISIBILITY IN 18 UTC TAF ISSUANCE...BUT WILL MONITOR CONDITIONS CAREFULLY AND AMEND AS NECESSARY. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... OCTOBER 12 1120 UTC (OCTOBER 12 0420 MST) SUNDAY THROUGH THE MIDDLE OF NEXT WEEK... EXPECT TEMPERATURES AT OR SLIGHTLY BELOW SEASONAL NORMALS WITH MINIMUM RH VALUES IN THE 15 TO 20 PERCENT. SOME DESERT LOCALES COULD DROP BELOW 15 PERCENT. OVERNIGHT RH RECOVERY WILL BE MARGINAL. WINDS WILL BE MAINLY LIGHT AND DIURNAL THROUGH TUESDAY...INCREASING WEDNESDAY IN ADVANCE OF ANOTHER LOW PRESSURE SYSTEM ALOFT. NO PRECIPITATION CURRENTLY ANTICIPATED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...WIND ADVISORY ZONES 30...32 AND 33 FROM 22Z FRI TO 18Z SAT. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTLE LONG TERM...SIPPLE AVIATION...P ROGERS FIRE WX...INIGUEZ/P ROGERS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:31 AM PDT | Wind Advisory | PSR | 31 hr |
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.